×

zbMATH — the first resource for mathematics

Variational methods in the theoretical analysis of spectral approximations. (English) Zbl 0539.65080
Spectral methods for partial differential equations, Proc. Symp., NASA Langley Res. Cent. 1982, 55-78 (1984).
Summary: [For the entire collection see Zbl 0534.00017.]
Stability and optimal rates of convergence for Chebyshev pseudo-spectral approximations are given. We consider elliptic problems with nonconstant coefficients and Dirichlet or Neumann-type boundary conditions. They are set into a variational form which satisfies the inf-sup conditions of Nečas-Babuška.

MSC:
65N35 Spectral, collocation and related methods for boundary value problems involving PDEs
35J25 Boundary value problems for second-order elliptic equations